MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ANTI-HEPATITIS B CORE TOTAL (HBCT); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ANTI-HEPATITIS B CORE TOTAL (HBCT); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported observation of anti-hepatitis b core total (hbct) non-reactive (negative) results on three different patient(s) samples on an advia centaur xp instrument.The samples were repeated on the same advia centaur xp instrument, and the results were non-reactive (negative).The original hbct results were reported to the physician(s).Upon repeat testing the samples with anti-hepatitis b core total 2 (hbct2) assay on the same advia centaur xp instrument, the results obtained were reactive (positive).These results were generated as part of a method comparison before implementation of the assay and the results were not reported to the physician(s).It is unknown which results are correct.There are no known reports of patient intervention or adverse health consequences due to the non-reactive (negative) hbct results.
 
Additional Manufacturer Narrative
A customer from the united states reported observation of anti-hepatitis b core total (hbct) non-reactive (negative) results on three different patient(s) samples on an advia centaur xp instrument.The samples were repeated on the same advia centaur xp instrument, and the results were non-reactive (negative).The original hbct results were reported to the physician(s).Upon repeat testing the samples with anti-hepatitis b core total 2 (hbct2) assay on the same advia centaur xp instrument, the results obtained were reactive (positive).These results were generated as part of a method comparison before implementation of the assay and the results were not reported to the physician(s).It is unknown which results are correct.Siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00292 on nov 16, 2023.Additional information nov 20, 2023: the customer provided the lot number after the initial mdr was filed.Section d4 updated with lot number 191 and expiration date 20-mar-2024.Section h4 updated with the device manufacture date 20-mar-2023.Siemens healthcare diagnostics continues to evaluate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00292 on 16-nov-2023.Siemens filed the supplemental 1 mdr 1219913-2023-00292 on 06-dec-2023.Additional information on 30-jan-2024: siemens requested the discordant samples be sent back for additional testing; however, the samples had been discarded by the customer.The customer performed additional troubleshooting studies between the advia centaur hbct and the advia centaur hbct2 assays and identified several samples which were discordant between the methods.Three samples were reactive with the hbct assay and non-reactive with the hbct2 assay when tested by the customer and two samples were nonreactive with the hbct assay and reactive with the hbct2 assay when tested by the customer.These samples were returned to siemens for testing.Siemens performed testing with multiple lots of reagents, the immulite anti-hbc assay, and in once instance where appropriate a non-specific antibody blocking tube.A specific reagent lot issue was not identified for either the advia centaur hbct assay or the advia centaur hbct2 assay.The differences observed between the assays do not indicate an issue with either assay.Some variability between the assays may be observed.Siemens healthcare diagnostics continues to evaluate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00292 on 16-nov-2023.Siemens filed the supplemental 1 mdr 1219913-2023-00292 on 06-dec-2023.Siemens filed the supplemental 2 mdr 1219913-2023-00292 on 20-feb-2024.Additional information 14-mar-2024: a customer from the united states reported observation of anti-hepatitis b core total (hbct) non-reactive (negative) results on three different patient(s) samples on an advia centaur xp instrument.The samples were repeated on the same advia centaur xp instrument, and the results were non-reactive (negative).Upon repeat testing the samples with anti-hepatitis b core total 2 (hbct2) assay on the same advia centaur xp instrument, the results obtained were reactive (positive).Siemens¿ study confirms there are no reagent lot-to-lot issues.Based on the available information, the discordant results between the hbct and hbct2 assays could indicate assay variability, preanalytical factors, sample integrity problems, or underlying biological factors.The interpretation of results section of the advia centaur xp anti-hepatitis b core total (hbct) instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." in section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR ANTI-HEPATITIS B CORE TOTAL (HBCT)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key18151919
Report Number1219913-2023-00292
Device Sequence Number12186804
Product Code LOM
UDI-Device Identifier00630414498096
UDI-Public00630414498096
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model NumberN/A
Device Catalogue Number10309508
Device Lot Number191
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/20/2023
01/30/2024
03/14/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/06/2023
02/20/2024
04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown